Flood, Benson
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Benson County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 48.069, -99.366 (the zone’s center; the record gives no point)
90 feet MSL. 20 feet MSL around May 9th, setting a new modern day record high level for the lake.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Devils Lake began the month at about 1449.00 feet MSL and ended the month at about 1448.90 feet MSL. The lake peaked at roughly 1449.20 feet MSL around May 9th, setting a new modern day record high level for the lake. Stump Lake also continued to rise, beginning the month at around 1439.80 feel MSL and ending the month around 1441.70 feet MSL. The Devils Lake outlet had not been run at all to this point in the summer, due to poor water quality in the Sheyenne River.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 30, 7:40 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 840 PM CDT SUN APR 30 2006 FORECAST CHALLENGE FOR UPDATE CONCERNS RAIN COVERAGE/CHANCES. MODEL ISENTROPIC 295K SURFACE DEPICTING CURRENT PCPN COVERAGE ACROSS ND/MN WELL. BEST LIFT CURRENTLY ALONG AND WEST OF VALLEY AND OVER SOUTH HALF OF MN. N CENTRAL MN HAS BEEN UNDER SOMEWHAT OF A BREAK UNDER NEUTRAL LIFT HOWEVER NAM BRINGS ANOTHER BAND OF LIFT THROUGH WHICH IS CURRENTLY LINING UP WELL WITH BAND OF BETTER ORGANIZED SHRA OVER NE MN SHIFTING WEST. AS A RESULT EXPECT AREAS OF RA TO CONTINUE UNTIL LATER TONIGHT NAM/GFS SHOWING AN OVERALL WEAKENING OF LIFT ACROSS FA. AT THIS TIME DO FEEL ITS NECESSARY TO MAKE ANY DISTINCT CHANGES IN POPS WITH ABOVE THINKING. TEMPERATURES TO BE VERY SIMILAR TO LAST NIGHT WITH CLOUDS/MID UPPER 40 DEWPOINTS AND LITTLE OVERALL CHANGE IN THERMAL COLUMN. WILL LOOK GRIDS HOWEVER MAY NOT NEED UPDATE AS CURRENT FORECAST LOOKING VERY GOOD. && .AVIATION...SEEING BRIEF VFR CIGS OVER VALLEY HOWEVER LIKELY ONLY SHORT LIVED. EXPECT WIDESPREAD MVFR/IFR CIGS AND PATCHY RAIN REMAINDER OF OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...AREAL FLOOD WARNINGS FOR WALSH AND PEMBINA COUNTIES. MN...AREAL FLOOD WARNINGS FOR MARSHALL AND KITTSON COUNTIES. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 559 AM CDT SUN APR 30 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 559 AM CDT SUN APR 30 2006 ...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF THE NORTHERN RED RIVER... ...AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR PEMBINA...KITTSON... WALSH AND MARSHALL COUNTIES IN THE NORTHERN RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512373, 5512374, 5512375.